Jan 12, 2004
I was diagnosed HIV-positive last year. At that time, my viral load was 79,000 and cd4.s at 45. I am taking Combivir and Sustiva. My viral load is undetectable and mycd4s are 350. I have been on the meds for a year and noticed some facial wasting and skinny wrists and legs.
My question is. Is it early enough to change meds to reverse the facial wasting? Also, how long can you be on the meds to notice facial wasting? Thank you for your help
Response from Dr. Moyle
Some people do notice fat loss in the first year of therapy and certainly we can find fat loss on scanners over this timeline. If you are getting changes already that a real it is worth considering exchanging the AZT in combivir for abacavir. This will allow fat to receover and also allow your combination ot become once daily. If you are allergic to abacavir tenofovir would also be a reasonable option regards Graeme Moyle
Frustrated With Lipo In Los Angeles
- Sore Throat After Sex With Stripper Worried I Have HIV
- Human Immunodeficiency Virus Linked To Osteoarthritis
- Can Moles On Your Vagina Cause Cervical Cancer?
- What Kinds Of Infections Could Cause A Brown Discharge?
- Are Lower Abdominal Pain And Painful Urination Signs Of HIV Or Stds?
- Are There Rare Hiv Infected Who Don't Develop Antibodies?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.